Aim: The aim of the present study was to conduct a meta-analysis of the frequency of isoniazid-induced liver injury (INH-ILI) in patients receiving isoniazid (INH) preventative therapy (IPT). Background: The frequency of hepatotoxicity (drug-induced liver injury: DILI) of antituberculosis drugs has been studied, especially when INH, rifampin, and pyrazinamide are co-administered. However, little is known about the frequency of DILI in patients with latent tuberculosis infection (LTBI), where IPT is indicated. Methods: We searched PubMed, Google Scholar, and the Cochrane Database of Systematic Reviews for studies reporting the frequency of INH-ILI in patients with IPT using one or more diagnostic indicators included in the criteria of the DILI Expert Working Group. Results: Thirty-five studies comprising a total of 22,193 participants were included. The overall average frequency of INH-ILI was 2.6% (95% CI, 1.7-3.7%). The mortality associated with INH-DILI was 0.02% (4/22193). Subgroup analysis revealed no significant differences in the frequency of INH-ILI in patients older or younger than 50 years, children, patients with HIV, candidates for liver, kidney, or lung transplant, or according to the type of study design. Conclusion: The frequency of INH-ILI in patients receiving IPT is low. Studies on INH-ILI are needed where the current DILI criteria are used.
Adverse drug reaction; Latent tuberculosis; Liver injury
Oscanoa TJ, Vidal X, Luque J, I. Julca D, Romero-Ortuno R. Hepatotoxicity induced by isoniazid in patients with latent tuberculosis infection: a meta-analysis. Gastroenterol Hepatol Bed Bench. 2023;16(1):448–57.
Use this identifier for quote and/or link this documenthttps://hdl.handle.net/11351/9452
This item appears in following collections
- HVH - Articles científics 
The following license files are associated with this item: